Discussions By Condition: Nerve conditions

Strange pains, gabapentin doesn't help

Posted In: Nerve conditions 0 Replies
  • Posted By: DAKEBE
  • April 11, 2011
  • 06:48 AM


I'm a 22 year old male who has had his appendix taken out, as well as a hernia repaired when I was four years old.

I've had stabbing pain in my testicles, upper leg, abdomen and back about four times since 2005. The first time I was treated with a regiment of doxycycline and the pain passed and I was able to go on with life.

In 2008 I had pain again which did not respond to doxycycline and I was referred to a Uroligist who put me through a CT scan and endoscopic surgery looking for kidney stones to no avail, everything looked clean. During that time I also had major problem urinating. Even though my prostate looked healthy, he put on flomax and eventually the pain went away.

I had pain again in 2009, was put on doxycycline and was told I had epididymitis in my right testicle. That pain went away in a matter of weeks.

As of February second of this year I have been in pain once again (its now april). I was treated with doxycycline to no avail, sent to a Urologist who performed a ultrasound of my effected testicle (came back suggestive of epdidymitis), a CT scan for kidney stones which was clean, as well as a cystoscopy which also showed no abnormalities. The Uroligist put me on flomax and celebrex, one of which greatly helped, I only had pain when I was very active.

But by the time I had my Cystoscopy procedure, I did not have pain in my scrotum or any problems with my plumbing, the only pain I had was in:

the right side of my lower back (about four inches from the base of my spine),

the right side of my abdomen,

behind my scrotum where my right leg meets my body,

down the FRONT of my right leg,

and in the center of my right buttock.

each is a stabbing pain, like someone is working a knife around in those places. The pain is worse when I am bending over, and sitting in a car seat.

After the Uroligist couldn't find anything wrong with the plumbing, he suggested a nerve/muscle problem. I went back to my primary doctor who prescribed me Gabapentin. I've been taking one dose of 300 mg at night for five days now, and in two more days I am to take one dose in the morning and one at night. The Gabapentin has only seemed to dull my pain, and the side effects (drowsiness, mild confusion, "zombie-ness") are effecting me and my job. When I take my second dose in a couple days I am going to take the day off of work because I barely feel safe on my one dose taken at night, which has been in my system a whole 12 hours before I work. I will give the second dose one day to see if it helps any more, but I cannot continue to take it and lead a healthy life.

My primary care doctor seems to be extremely confused, I do not blame him. I'm posting this to see of any of you have some suggestions. Thank you for your time.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?